Alert archive / Pennsylvania / Tornado Warnings in 2015
Tornado Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 11, 2015, 6:18 PM EDT for Armstrong County, Indiana County, Pennsylvania. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 11, 2015, 6:30 PM EDT
- In force
- 12 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Armstrong County, PA, Indiana County, PA
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:35 PM EDT | TSTM WND DMG | Denton, PA | NWS STORM SURVEY INDICATED AN ENHANCED AREA OF SCATTERED TREE AND LIMB DAMAGE BETWEEN BARNARD AND DENTON. WIND SPEEDS ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WFUS51 KPBZ 112218
TORPBZ
PAC005-063-112230-
/O.NEW.KPBZ.TO.W.0004.150611T2218Z-150611T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
EAST CENTRAL ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 617 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES EAST OF KITTANNING...MOVING EAST AT 30
MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL INDIANA AND EAST CENTRAL ARMSTRONG COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...RURAL VALLEY...PLUMVILLE...
DAYTON...SMICKSBURG AND ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4083 7942 4090 7941 4088 7913 4071 7918
TIME...MOT...LOC 2217Z 289DEG 24KT 4086 7938
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
34What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:54 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 2:54 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 11 2015 .SYNOPSIS... WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AFTERNOON AS A COLD FRONT TRANSITIONS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SO FAR TODAY WARMER AIR ALOFT HAS CAPPED OFF ANY CONVECTION...BUT OPTED TO MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NORTH OF INTERSTATE 80 THROUGH EARLY EVENING WHERE A FRONTAL BOUNDARY RESIDES AND HAVE RECENTLY OBSERVED SEVERAL SMALL CELLS POP UP TO AROUND 18KFT OR SO WHERE A SECOND INVERSION WAS OBSERVED IN THIS MORNINGS SOUNDING. OVERNIGHT...NO ACTIVITY IS ANTICIPATED WITH LOSS OF SFC BASED INSTABILITY AND THE SURFACE BOUNDARY LIFTS BACK NORTH AS FLOW RETURNS TO THE SOUTHWEST. OVERNIGHT LOWS WILL AGAIN BE WELL ABOVE NORMAL...BUT SLIGHTLY LOWER THAN OBSERVED LAST NIGHT UNDER LESS CLOUD COVERAGE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A FAIRLY LEAN MOISTURE PROFILE WILL RESIDE OVER THE AREA FOR THE MAJORITY OF THE DAY ON FRIDAY...WITH DEEPER MOISTURE REMAINING TO THE NORTHWEST OF THE CWA INTO THE AFTERNOON HOURS. THIS WILL ALLOW FOR INCREASING SOUTHWESTERLY FLOW TO MIX TO THE SURFACE WITH AMPLE INSOLATION THROUGH THE AFTERNOON HOURS. BECAUSE OF A VERY WARM LIKELY START TO THE DAY...THIS SHOULD ALLOW FOR DRY ADIABATIC MIXING FROM ABOVE 850 MB TO THE SURFACE. WITH MODEL PROJECTIONS SUGGESTING 18 TO 19C AT 850 MB...LOW 90S WILL LIKELY BE IN PLAY IN MOST LOCATIONS IN THE CWA. STRONG MIXING IN THE PRE-FRONTAL ENVIRONMENT MAY ALLOW FOR EVEN STRONGER TEMPERATURE RISES SHOULD DRY AIR ALOFT GET ENTRAINED. HOWEVER...SHOULD THIS OCCUR...DEWPOINTS WILL LIKELY FALL OFF A BIT MORE THAN EXPECTED. REGARDLESS...THE CURRENT EXPECTATION IS THAT DEWPOINTS SHOULD HANG AT LEAST IN THE MID 60S...WHICH WOULD RESULT IN HEAT INDEX VALUES RUNNING IN THE MID 90S...WHICH WOULD EASILY BE THE HIGHEST VALUES SO FAR THIS YEAR. THE COLD FRONT SLIDES SOUTH TOWARD AND THROUGH THE AREA BY FRIDAY EVENING AND NIGHT...WITH EVENING CAPE VALUES RUNNING TOWARD 2500 J/KG. THE CAP AROUND 15 KFT STILL DOES LOOK TO EXIST ON MODEL SOUNDINGS...THOUGH NOT TO THE DEGREE IT HAS FOR THE PAST COUPLE OF DAYS. HOWEVER...WITH ADDITIONAL LARGE SCALE FORCING FOR ASCENT ALONG THE FRONT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY INTO THE EVENING AS INSTABILITY STARTS TO WANE. DUE TO THE TIMING AFTER THE DIURNAL INSTABILITY MAXIMUM...IT WOULD SEEM SEVERE THUNDERSTORMS WILL BE A BIT HARDER TO MUSTER...HOWEVER ONE OR TWO MAY GUST OUT DURING THE EVENING. COOLER AIR WILL FOLLOW THE FRONT ON SATURDAY AS IT PUSHES INTO THE SOUTHERN CWA...THEN STALLS. SHOWER CHANCES WILL REMAIN ACROSS THE SOUTH AS THIS OCCURS AND IT STARTS TO MOVE BACK NORTHWARD AGAIN ON SUNDAY. THIS WILL MEAN JUST A BRIEF RESPITE FROM THE HOT/HUMID CONDITIONS ON SATURDAY...WITH MUGGIER AND WARMER AIR AGAIN RETURNING ON SUNDAY. FRIES && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... INITIALLY WARM TEMPERATURES AND HUMID CONDITIONS UNDER EASTERN CONUS RIDGING ARE EXPECTED TO BE ALLEVIATED SOMEWHAT BY MIDWEEK AS THE FRONT SAGS SOUTHWARD/RIDGE ERODES VIA SHORTWAVE DREDGING. CHANCE PRECIP NUMBERS WERE MAINTAINED THROUGHOUT THE PERIOD...BUT GUIDANCE NUMBERS WERE TEMPERED GIVEN PROJECTIONS OF WARMTH ALOFT AND TIMING QUESTIONS. NEVERTHELESS...THE BETTER CHANCE OF RAIN FOR THE LONG TERM PERIOD LOOKS TO BE ON TUESDAY WITH THIS MORNING MODEL RUNS...BUT HAVE OPTED AGAINST LIKELY POPS FOR NOW GIVEN THE LACK OF MODEL CONSISTENCY AND COLLABORATION NECESSITIES. WPC GUIDANCE GENERALLY DEPICTED THE SITUATION WELL AND FEW CHANGES WERE NEEDED OUTSIDE OF THE POPS DISCIPLINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED TODAY WITH A SLIGHT CHANCE OF A THUNDERSTORM OR TWO NORTH OF THE I-80 CORRIDOR THROUGH EARLY EVENING IMPACTING KDUJ OR KFKL. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... THE NEXT CHANCE FOR GENERAL RESTRICTIONS IS ANTICIPATED WITH A FRIDAY NIGHT/EARLY SATURDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 11, 3:16 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 316 AM EDT THU JUN 11 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-120730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 316 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 11, 4:30 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT THU JUN 11 2015 PAZ013-112100- LAWRENCE- 430 PM EDT THU JUN 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY... AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKWOOD...OR 8 MILES WEST OF NEW CASTLE...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...ELLWOOD CITY...OAKWOOD...NEW CASTLE NORTHWEST...NEW BEAVER...BESSEMER...PLAIN GROVE TOWNSHIP...WAMPUM...SOUTH NEW CASTLE...HARLANSBURG...S.N.P.J. AND ROSE POINT PARK. THIS INCLUDES INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 11 AND 14. LAT...LON 4106 8016 4086 8020 4092 8052 4104 8052 TIME...MOT...LOC 2030Z 278DEG 9KT 4096 8049 34
Special weather statement, Jun 11, 4:59 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT THU JUN 11 2015
PAZ015-016-112130-
JEFFERSON-CLARION-
459 PM EDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON AND EAST
CENTRAL CLARION COUNTIES...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKVILLE...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...SYKESVILLE...BIG RUN...
SUMMERVILLE...CORSICA...WORTHVILLE AND ANITA.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 72
AND 81...AND
BETWEEN MILE MARKERS 84 AND 88.
LAT...LON 4091 7883 4103 7921 4105 7921 4104 7924
4105 7926 4120 7923 4113 7880 4098 7880
TIME...MOT...LOC 2058Z 289DEG 24KT 4110 7919
34Local storm report, Jun 11, 5:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 NNW CASTLEWOOD 40.94N 80.28W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES ON MELODY LANE
0455 PM TSTM WND DMG CASTLEWOOD 40.92N 80.28W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES ON HOLLOW RD AT CENTER ST.
0455 PM TSTM WND DMG 1 SE JOYCE 40.96N 80.30W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES AND WIRES DOWN ON ELWOOD RD.
&&
EVENT NUMBER PBZ1501759
EVENT NUMBER PBZ1501760
EVENT NUMBER PBZ1501761
XXLocal storm report, Jun 11, 5:39 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 NNW ENERGY 40.94N 80.27W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES DOWN AND SIDING TORN FROM HOUSE
&&
EVENT NUMBER PBZ1501762
XXLocal storm report, Jun 11, 5:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WEST SUNBURY 41.01N 79.90W
06/11/2015 BUTLER PA 911 CALL CENTER
TREES AND WIRES DOWN
0530 PM TSTM WND DMG NORTHVUE 40.92N 79.93W
06/11/2015 BUTLER PA 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1501763
EVENT NUMBER PBZ1501764
XXLocal storm report, Jun 11, 6:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PUNXSUTAWNEY 40.94N 78.98W
06/11/2015 JEFFERSON PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1501765
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:10 PM EDT | Special Weather Statement | PBZ | Butler | 35 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 26 min |
| Jun 11, 4:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 31 min |
| Jun 11, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Jun 11, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jun 11, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 30 min |
| Jun 11, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 30 min |
| Jun 11, 6:30 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 15 min |
| Jun 11, 6:44 PM EDT | Tornado Warning | PBZ | Indiana | 16 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 12 min |
Nearby
Tornado Warnings in Pennsylvania, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.